MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CORD,HIGH FREQ,W/8MM PLUG,300CM,; CORD,HIGH FREQ PLUG

KARL STORZ SE & CO. KG CORD,HIGH FREQ,W/8MM PLUG,300CM,; CORD,HIGH FREQ PLUG
Model Number 26006M
Medical Device Problem Code Electrical Overstress (2924)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in italy.It was reported that during a sleeve gastroscopy surgery, the electrosurgery device connected to the generator was used to restrain hemorrhage in the laparoscopic access port.In the course of such use first, ineffectiveness in transmitting the electrical pulse was detected, and soon after, a short circuit in the cable was detected, which forced to immediately suspend the procedure and provide cable replacement.No harm to the patient, user, or third reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
Because the product was not sent back to karl storz, a detailed investigation can unfortunately not take place.The most probable root cause is that the cable was either severely bent several times and at one point the contact resistance was drastically increased, which then destroyed the cable when activated.Or there were residues of cleaning fluid in a connector which caused contact problems, this fluid became very hot when activated and destroyed the cable.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The cause for this issue is that the cable was bent too much, caused a cable break.According to ifu, the cable should have been tested before use and the "defect" should have been noticed.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CORD,HIGH FREQ,W/8MM PLUG,300CM,
Common Device Name
CORD,HIGH FREQ PLUG
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16074595
Report Number9610617-2022-00343
Device Sequence Number6334312
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public4048551090916
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26006M
Device Catalogue Number26006M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/26/2023
04/27/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/06/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown